Jump to content
CrazyBoards.org

Recommended Posts

I lowered my dose two weeks ago from 100 to 50 mg. because I couldn't take the sedation during the day (hangover).

First week I felt very well. Increased energy, more alert, blah, blah.....

Second week my anxiety did a rebound number. Got a little manic for a few days. Got very ugly one day. Seems to have subsided. Doing o.k. now.

Link to comment
Share on other sites

Why do I find the words "cold turkey" to be so terrifying?  I suppose it evokes lovely images of shivering crack addicts in withdrawal, or the nicotine-dependent crawling up the walls.  As a rule, it just seems like sudden shocks to the body are a terrible thing, whether it be drug withdrawal (prescription or no, addictive or no) or high-velocity impact with a brick wall. 

I realize you're at a low dose (like me!), and that your rebound/withdrawal symptoms are likely not going to be *as* severe as those experienced by Fidget and others coming down from higher doses.  I doubt they'd be life-threatening, like with some of these other crazy meds.  Nonetheless, it's something you really should discuss with your prescribing physician.  And like Kassiane said, whatever the Seroquel was controlling will probably come back with a vengeance.  My name is Inigo Insomnia.  You killed my father.  Prepare to die.  Watch out.  ;)

Link to comment
Share on other sites

I have been taking Seroquel for about a year, 25-100mg prn sleep. Most of the time I take 50mg per day when I go to bed. Sometimes I pop 25 mg for anxiety. I have gained almost 40 pounds in a year. I would rather have imsomnia than be fat. Can I stop it cold turkey, or will I have any withdrawal ?

<{POST_SNAPBACK}>

I don't think that Seroquel is physically addictive like, say a benzo, where you might get the shakes.  But, I hope that you are consulting your PDOC and not just stopping something on your own.  I've been using Seroquel for over one year now, too.  During my last severe manic episode (5 years ago) I was taking 200mg of Seroquel during the manic phase, then when the mania was gone, I was totally discontinued from the Seroquel and was just on Lithium.  I didn't have any physical withdrawl.

I wouldn't recommend quiting anything Cold turkey that you have been on a year.  Our PDOCS get paid the big bucks to help us with issues like side effects from our meds.  I gained 40 pounds on Depekote in 3 months back in 1999.  Side effects can be a darn @@#!##it.  Good luck. -Sean

Link to comment
Share on other sites

... whatever the Seroquel was controlling will probably come back with a vengeance.  My name is Inigo Insomnia.  You killed my father.  Prepare to die.  Watch out.  ;)

BWA HA HA HA HA!!!!  Thanks, I need that belly laugh this morning.  Before my coffee even; what a bonus  :)

Link to comment
Share on other sites

Everyone's replies are right - seek medical supervision.

However, rest assured that unlike some other drugs, seroquel is not addictive and easy to discontinue - especially compared to benzos. 

If you were to discontinue it, you would probably cut down over a week or 2. Technical information and my p-doc say that you can discontinue even from a high dose very quickly with little or no side effects.

But dont take my word for it.  Follow medical advice from your dr.

Link to comment
Share on other sites

  • 8 years later...
  • 2 years later...

can i safely quit cold turkey on quetiapine 50mg after taking it for only two weeks? i take it once at bedtime for insomnia. i am worried i might get withdrawal symptoms.

can i safely quit cold turkey on quetiapine 50mg after taking it for only two weeks? i take it once at bedtime for insomnia. i am worried i might get withdrawal symptoms.

Link to comment
Share on other sites

2 hours ago, deb28 said:

can i safely quit cold turkey on quetiapine 50mg after taking it for only two weeks? i take it once at bedtime for insomnia. i am worried i might get withdrawal symptoms.

can i safely quit cold turkey on quetiapine 50mg after taking it for only two weeks? i take it once at bedtime for insomnia. i am worried i might get withdrawal symptoms.

I would definitely contact your dr before you do anything. 

  • Like 1
Link to comment
Share on other sites

2 hours ago, deb28 said:

can i safely quit cold turkey on quetiapine 50mg after taking it for only two weeks? i take it once at bedtime for insomnia. i am worried i might get withdrawal symptoms.

can i safely quit cold turkey on quetiapine 50mg after taking it for only two weeks? i take it once at bedtime for insomnia. i am worried i might get withdrawal symptoms.

I second asking your doctor. Seroquel is one of those antipsychotics with nasty discontinuation effects.

May I ask why you want to quit Seroquel after two weeks? It's a tried and true effective treatment for insomnia.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...